MAUDE Adverse Event Report: RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD INNOSPIRE ESSENCE; COMPRESSOR, AIR, PORTABLE

RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD INNOSPIRE ESSENCE; COMPRESSOR, AIR, PORTABLE
Model Number 1099966
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received this device for evaluation in response to a user's report of "no power".There was no initial report of exposed wiring.The exact day of the reported event is unknown.Upon receipt of the device, the manufacturer noted the ac cord was stretched out by the strain relief at the nebulizer, with exposure to damaged electrical wires.There is no evidence of thermal damage on the inner wires.The root cause of the event was unable to be determined; however, it is likely the ac power cord had been exposed to forces beyond intended design.The innospire essence is intended to provide a source of compressed air for medical purposes.It is to be used with a pneumatic (jet) nebulizer to produce aerosol particles of medication for respiratory therapy for both children and adults.Labeling included with the device warns the user, "it is recommended to have a backup device (e.G.Mdi or battery-operated compressor) for respiratory delivery in case a situation arises when your nebulizer cannot be used (e.G.During a power outage or if your compressor becomes inoperable for any reason)." labeling also warns the user that the power supply cord cannot be replaced by the user.If the power cord becomes damaged, the user is instructed to contact their provider or the manufacturer for replacement as there is no service option.Based on the information available, the manufacturer concludes no further action is necessary, and will continue to monitor complaints.There was no report of patient harm or injury.

Brand Name
INNOSPIRE ESSENCE
Common Device Name
COMPRESSOR, AIR, PORTABLE
Manufacturer (Section D)
RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD
chichester business park
city fields way, tangmere
chichester, gbr PO20 2FT
UK  PO20 2FT
MDR Report Key11496536
Report Number9681154-2021-00005
Device Sequence Number5169766
Product Code BTI
UDI-Device Identifier00383730001814
UDI-Public00383730001814
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K042655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1099966
Device Catalogue Number1099966
Device Lot Number171109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2021
Initial Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1